Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

    Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
    Serum Creatinine related to weight gain
    avatar
    diitto posted:
    Hi... I haven't had a blood test in quite some time for my Renal Artery Stenosis (right kidney pretty much shrunk away to nothing, left kidney is what they still monitor).

    My last measurement was 1.09 mg/dL and I weighed 195. Since then I started taking medicine for anxiety which actually helped but caused my already overweight status (should weigh 180) to balloon to 215. I had no choice but to stop that medicine (Lexapro) which I did many months ago. Since then I've lowered the weight to 208 but still have quite a way to go.

    But soon I need to go do another blood test. Are there any indications as to what I might expect in SCr readings with a weight gain since the last test from 195 to now 208??? Might creatinine be elevated a little bit, a lot, not at all??? Any ideas??? thanks... bob..
    Reply
     
    avatar
    mrscora01 responded:
    Serum creatinine isn't really related to weight, it's related to muscle mass. So unless you've also put on a lot of muscle, or if the lexapro affected your kidney (not sure if it does or not) you should be ok.

    Best of luck.

    Cora


    Spotlight: Member Stories

    About Me: I'm a wife and a mom. Why I came to WebMD: To become a better informed health consumer. I'm a baby boomer facing the same cha...More

    Helpful Tips

    I have a uti and severe kidney pain, Is this common?
    I have a uti and such bad kidney pain that I can hardly move, I cant bend down and it hurts more than I can explain. the pain comes and ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.